MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXPLUS POSITIVE PRESSURE CONNECTOR; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXPLUS POSITIVE PRESSURE CONNECTOR; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MP1000 CHINA
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd maxplus positive pressure connector was occluded.The following information was provided by the initial reporter, translated from chinese to english: patient received a blood transfusion from a blood transfusion device at 17:40 on (b)(6) 2025 due to acute myeloid leukemia.When connected to normal saline, the liquid flowed smoothly.When replaced with suspended red blood cells, it was found that the drip speed was slow.After inspection, it was found that the needleless connector was blocked.No harm was caused to the patient, so it was replaced immediately.Additional information received from the customer: please confirm the blockage was completely or partial? complete please confirm the make and model of the connecting products? weigao please confirm if there are any visible defects to the device i.E., cracks, flashes, kinks? no.
 
Additional Manufacturer Narrative
Device evaluation: a mp1000 china product was not available for investigation of (b)(4) ; however, the customer confirmed that the complaint sample was from lot 24015042.The feedback provided by the customer states that, "when connected to saline solution, the fluid flowed smoothly.After switching to suspended red blood cells, a slow drip rate was observed".Further information from the customer has stated that the complete occlusion was experienced when the connector was connected with weigao catheter.And no visible damages were observed in the connector.The details of this feedback were forwarded to the manufacturing site for investigation, where a review of the production records for lot 24015042 did not identify any in-process testing failures or quality deviations which may have caused or contributed to a report of this nature.The root cause of the customer¿s experience could not be determined in this instance as no sample was received for investigation.Without a sample to examine it is not possible to determine whether a manufacturing defect could have caused or contributed to a report of this nature.However, previous investigations have identified that certain designs of male luer can cause flow restriction or occlusion as they can grip onto the piston of the maxplus preventing its proper collapse.This can sometimes be resolved by disconnecting and reattaching the same luer connection which may reposition the luer against the piston and improve the flow, or alternatively by changing the connecting male luer.In this instance, without the complaint sample to examine it has not been possible to conclusively link this feedback to a specific failure mode; however, a review of the customer feedback database indicates that this is a rare occurrence with a small number of similar reports against the product mp1000 china in the past 12 months.

Brand Name
BD MAXPLUS POSITIVE PRESSURE CONNECTOR
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22502327
Report Number9616066-2025-01997
Device Sequence Number20586353
Product Code FPA
UDI-Device Identifier10885403232985
UDI-Public(01)10885403232985(10)24015042
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K072542
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberMP1000 CHINA
Device Lot Number24015042
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2025
Initial Report FDA Received Date07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown